Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 174, NWS Austin/San Antonio, TX

May 27, 2007Bastrop County, Fayette County, Lee County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 7:48 AM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 7:48 AM CDT (12:48 UTC)
Expired
May 27, 2007, 10:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bastrop County, TX, Fayette County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 76 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 271250
FFWEWX
TXC021-149-287-271545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 AM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SMITHVILLE...
  FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SCHULENBURG...LA GRANGE...FLATONIA...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LEXINGTON...GIDDINGS...

* UNTIL 1045 AM CDT

* AT 746 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  BANDS OF THUNDERSTORMS OVER BASTROP...FAYETTE AND LEE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TANGLEWOOD...ROUND TOP...PAIGE...FEDOR...DIME BOX...CIRCLE D-KC
  ESTATES AND CAMP SWIFT

BANDS OF THUNDERSTORMS ALONG AN ELGIN TO FLATONIA LINE AND ALONG A 
LEXINGTON TO SCHULENBURG LINE WILL SHIFT SLOWLY EAST AT 5 TO 10 MPH. 
RAINFALL RATES OF UP TO 2 INCHES PER HOUR CAN BE EXPECTED. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2975 9726 2966 9713 2965 9660 3064 9675
      3040 9732

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:39 AM CDT, 9 minutes earlier.

Area forecast discussion, May 27, 7:39 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT SUN MAY 27 2007

.UPDATE...
BASED ON THE PAST BEHAVIOR OF THE LATE MORNING MCV IMPACTS ON
CONVECTION, HAVE SHORTENED THE VALID TIME OF THE FFA TO 10 AM. THE
DAY SHIFT WILL HAVE A COUPLE HOURS TO MONITOR TRENDS TO EVALUATE
ANY POTENTIAL FOR FUTURE HEAVY RAINS, BUT THE CURRENT COMPLEX
LOOKS ON TRACK TO SWEEP AWAY CONVERGENCE INTO EAST TX FOR SEVERAL
HOURS WHILE ANOTHER WEAK CLUSTER OF STORMS NEAR THE RIO GRANDE
STAND A POOR CHANCE OF HOLDING TOGETHER AS THEY BECOME INFLUENCED
BY THE STABILIZING CONDITIONS TO THE EAST.

PRECIPITABLE WATER VALUES NEVER SEEMED TO RECOVER AFTER THE FIRST
LARGE MCS MOVED THROUGH THE AREA THU NITE/FRI MORN. RAINFALL
TRENDS ONLY BRIEFLY SHOWED EFFICIENT RAINFALL PRODUCTION WITH
TRAINING OF CELLS PRODUCING THE SPOTTY OVERNIGHT FLOODING. THE 500
MB TROUGH AXIS IS EXPECTED TO SLIP EAST OF THE ESCARPMENT TODAY,
SHIFTING MOST OF THE LIFT NORTH AND EAST OF SOUTH CENTRAL TEXAS.
DESPITE CONTINUED HEALTHY RAIN CHANCES, MODEL QPF TRENDS ARE
DECREASING, SUGGESTING NO MORE LARGE AND SLOW MOVING MCS ACTIVITY
AFTER THIS MORNING. EXPECT CONVECTION FOR THE NEXT COUPLE DAYS TO
BE LESS ORGANIZED AND UNABLE TO TAP INTO DEEP SURFACE MOISTURE
POOLS.

&&

.PREV DISCUSSION... /ISSUED 645 AM CDT SUN MAY 27 2007/

AVIATION...
AREAS OF IFR/MVFR CIGS WILL LIFT TO VFR THIS AFTERNOON, THEN FALL
BACK TO MVFR THIS EVENING AND THEN IFR OVERNIGHT. PATCHES OF RA
WITH SCT SHRA AND ISOLD TSRA WILL PERSIST THIS MORNING, THEN ISOLD
TO SCT SHRA AND TSRA ARE POSSIBLE THIS AFTERNOON THRU TONIGHT.
LOCAL IFR/MVFR VSBYS CAN BE EXPECTED IN PRECIP. SELY WINDS AROUND
10 KTS OR LESS WILL PREVAIL.

PREV DISCUSSION... /ISSUED 440 AM CDT SUN MAY 27 2007/

DISCUSSION...
ESCARPMENT RAIN EVENT IS FINALLY UNFOLDING EARLY THIS MORNING,
WITH REDUCED RAIN POTENTIAL STEMMING FROM A SERIES OF MCS TRACKS
ACROSS THE COASTAL BEND OVER THE PAST 36 HOURS. THE FEW AREAS THAT
SAW 8-10 INCHES OF RAIN THU NITE/FRI MORN COULD SEE ANOTHER 2-4
INCHES OF RAIN, BUT MOST AREAS WILL SEE A 5 DAY TOTAL OF 3-5
INCHES BY THE TIME THE UPPER TROUGH AXIS SHIFTS EAST MONDAY.
WHILE THIS MIGHT BE WELCOME NEWS TO THOSE PLANNING HOLIDAY
ACTIVITIES NEAR THE WATER, TEMPERATURES WILL CONTINUE TO TOP OUT
IN THE 80-85 DEGREE RANGE THE NEXT COUPLE DAYS.

ASSUMING THE TROUGH DOESNT RETROGRADE DUE TO WEAK MESOSCALE
IMPULSES, AND THE RAINS DO NOT CREATE SIGNIFICANT RIVER RISES THIS
MORNING, THE FFA MAY NOT NEED AN EXTENSION PAST TODAY. WILL LET THE
WESTERN COUNTIES EXPIRE AT 7 AM AND PLAN A FFA UPDATE TO CONTINUE
THE EASTERN COUNTIES THROUGH 7 PM. THE CHANCE FOR HEAVY DOWNPOURS
WILL CONTINUE THROUGH MEMORIAL DAY, BUT THE PATTERN DOESNT
SUPPORT CELL TRAINING, AND PWAT VALUES SHOULD CONTINUE TO RETREAT
BACK TO NORMAL LATER TODAY.

MODEL TRENDS SHOW AN INCREASING TREND TOWARD FAIR WEATHER TUE AND
WED, BUT A DEEPENING TREND IN A NORTHERN PLAINS TROUGH SIGNALS A
COOL FRONT AND A ROUND OF THUNDERSTORMS THURSDAY AND A FEW
LINGERING CELLS POSSIBLE IN UNSTABLE FLOW ALOFT FRIDAY. WILL KEEP
POPS LOW FOR NOW AS TIMING COULD BE OFF BY UP TO 12 HRS. THE WAKE
OF THIS TROUGH WILL BE A HIGH AMPLITUDE RIDGE PROMISING A MORE
SEASONAL WARMING TREND FOR THE WEEKEND THE GFS DOES SHOW A WEAK
CUT-OFF LOW CAPABLE OF UNDERCUTTING THE RIDGE NEXT SUNDAY, BUT MOST
MODELS SHOW THIS DISTURBANCE TO BE WEAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  67  82  68  85 /  70  40  50  20  20
AUSTIN BERGSTROM INTL AIRPORT  80  67  81  65  85 /  70  40  50  20  20
DEL RIO INTL AIRPORT           83  70  86  71  90 /  30  30  20  20  10
SAN ANTONIO INTL AIRPORT       79  69  81  69  85 /  60  40  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...
WILLIAMSON...WILSON.

&&

18/04
Hazardous weather outlook, May 27, 7:41 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 AM CDT SUN MAY 27 2007

TXZ171>173-188>194-205>209-220>225-281015-
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
741 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE
EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE
RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO
POSSIBLE IN STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE IN STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ183>187-202>204-217>219-228-281015-
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-DIMMIT-
741 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY
RAINS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY
AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 27, 6:20 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
05/27/2007                   BEXAR              TX   DEPT OF HIGHWAYS

            NUMEROUS ROAD CLOSURES

0559 AM     FLASH FLOOD      LAKEHILLS               29.60N 98.94W
05/27/2007                   BANDERA            TX   LAW ENFORCEMENT

            PARK RD 73 CLOSED IN TWO PLACES

0556 AM     FLASH FLOOD      13 N HONDO              29.54N 99.16W
05/27/2007                   MEDINA             TX   LAW ENFORCEMENT

            HIGHWAY 173 CLOSED AT VERDE CREEK. ALSO FM ROAD 471 NEAR
            LACOSTE CLOSED.

&&

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:00 PM CDTSevere Thunderstorm WarningEWXFrio30 min
May 27, 3:13 AM CDTFlash Flood WarningEWXBandera, Bexar, Medina3 hr
May 27, 3:23 AM CDTSevere Thunderstorm WarningEWXMedina37 min
May 27, 5:40 AM CDTFlash Flood WarningEWXBurnet3 hr
May 27, 8:52 AM CDTFlash Flood WarningEWXLavaca3 hr
May 27, 11:25 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more13 hr
May 27, 2:06 PM CDTFlash Flood WarningEWXKarnes3 hr
May 27, 2:32 PM CDTFlash Flood WarningEWXAtascosa3 hr
May 27, 3:26 PM CDTFlash Flood WarningEWXComal, Hays3 hr
May 27, 5:07 PM CDTFlash Flood WarningEWXKendall3 hr
May 27, 6:40 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.